MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter, 2af284 with lot number 71616 were returned and analyzed.The data files showed at least 9 applications were performed with the returned balloon catheter and system notice 50032 ¿compromised outer vacuum¿ was triggered on 3 applications and 8 applications were performed with a different balloon catheter and the same system notice was triggered on 3 applications.Visual inspection of the balloon catheter showed the luer was broken and the coaxial connector and strain relief were pulled apart from the handle.Unable to perform the functional test due to broken issues and pressure tests did not show any leak on catheter.In conclusion, the balloon catheter failed the returned product inspection due to the broken push button luer.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryoablation procedure, multiple system notices were received indicating that the safety system detected a compromised outer vacuum.The balloon catheter was replaced but the system notice persisted.The case was completed with cryo.A service visit took place and the console was serviced as appropriate.No patient complications have been reported as a result of this event.The balloon catheter was returned to the manufacturer, analyzed, and tested out of specification.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7903662
Report Number3002648230-2018-00686
Device Sequence Number19259118
Product Code OAE
UDI-Device Identifier00643169753693
UDI-Public00643169753693
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2019
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number71616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2018
Initial Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1